Psycho-Babble Medication Thread 386107

Shown: posts 1 to 7 of 7. This is the beginning of the thread.

 

My meds

Posted by heathermom on September 3, 2004, at 16:15:17

Hi all. I am confused. I currently take lithium, lamictal, and topamax daily. I have been taking these meds very succesfully for the past 6 months. I am bp 1, and have been on an even keel for this time. Wonderful!
I know that this is often short lived, so it's not like I am expecting miracles here! I am, however, becoming greatly worried that ALL of my meds are pooping out at once! The topamax kept me from obsessing about food, and binge/purge issues. Those old feelings are creeping back. The depression is creeping back, pdoc upped lamictal. Also, the orange cats are in the hall, so the lithium has also been increased.
My question is this........has anyone else experienced a total breakdown of their meds all at once? I'm most upset about the topamax! It was so wonderful to not be consumed w/ food all day!
I'm sure that my pdoc will say sure it happens, but I want some human perspective, not clinical. He's really good at keeping me healthy, but I need some input from some people like myself. Thanks:) Heather.
P.S. I hate having to take all of these pills w/ all of their side effects. Just a tidbit of information about me.

 

Re: My meds

Posted by HappyGirl on September 3, 2004, at 18:17:40

In reply to My meds, posted by heathermom on September 3, 2004, at 16:15:17

Hi:
I wonder why your pdoc. did NOT prescribe Anti-psychotic med. at first, as your dxed with Bp I that has psychotic or delusitonal episodes. For this reason alone, you must need an A.P. to get a relief. Lithium and other two meds. are all good on Bp at large, but any of the newer A.P., such as Zyprexa, Risperdal and Abilify are more effectiveness and first of all, 'quick-work' on your Bp.

In regard to 'pooping-out' all of the med. at once, ... it's VERY hard to say all of three. Probably, ... you may NOT be aware of this, but just one, Topamax. Because, you've been on 'three' different mood-stabilizers, Lithium, Lamictal and Topamax. Lithium must be a primary M.S. and Lamictal is for M.S. and dep. effect and tha last one, Topamax is a sort 'add-on' M.S. to augument those two M.S.s. ... guessing. Then, it's NO surprise Topamax starting to lose its effectivenss. In my knowledge, if you're on three, even two different M.S.s, the strongest/potent one takes over the weaker one. In this regard, Lithium might have elimated/erased 'Topamax.'

This is quite complex situation, then you need to work with your pdoc. until finding the right mix.
H.G.

 

Re: My meds heathermom

Posted by Sad Panda on September 4, 2004, at 4:53:28

In reply to My meds, posted by heathermom on September 3, 2004, at 16:15:17

> Hi all. I am confused. I currently take lithium, lamictal, and topamax daily. I have been taking these meds very succesfully for the past 6 months. I am bp 1, and have been on an even keel for this time. Wonderful!
> I know that this is often short lived, so it's not like I am expecting miracles here! I am, however, becoming greatly worried that ALL of my meds are pooping out at once! The topamax kept me from obsessing about food, and binge/purge issues. Those old feelings are creeping back. The depression is creeping back, pdoc upped lamictal. Also, the orange cats are in the hall, so the lithium has also been increased.
> My question is this........has anyone else experienced a total breakdown of their meds all at once? I'm most upset about the topamax! It was so wonderful to not be consumed w/ food all day!
> I'm sure that my pdoc will say sure it happens, but I want some human perspective, not clinical. He's really good at keeping me healthy, but I need some input from some people like myself. Thanks:) Heather.
> P.S. I hate having to take all of these pills w/ all of their side effects. Just a tidbit of information about me.
>
>

Hi Heather,

Sometimes lifes normal ups & downs can poke their head through the drugs & make it seem like the drugs are pooping out, I'd give it a couple of weeks to see if things return to normal.

> Also, the orange cats are in the hall
>

Are you hallucinating? Some Risperdal or Zyprexa could be usefull if this is the case.

Cheers,
Panda.

 

Re: My meds

Posted by heathermom on September 4, 2004, at 12:58:48

In reply to Re: My meds heathermom, posted by Sad Panda on September 4, 2004, at 4:53:28

Hey! Yes, I do hallucinate from time to time. It was only recently that I realized they were just that, hallucinations!! Since I was a teenager, I thought I could see ghosts from the corners of my eyes, or animals, mice, you name it! I figured that this happened to everyone! I hear radios when I am trying to sleep.....I hate that!!!! (There's more, but you get the idea.)
I always told my husband about the ghosts, and he just thought I was silly. We never put 2 and 2 together. I had recently complained about some parent's at my son's football practice laughing at me, and poking fun. Well, my hub was w/ me. The parents had all gone home. No one was there, and I was not only being paranoid, (also classic for me), but hallucinating. That was what got my hub, NOT ME, doing some detective work on the web. The next day we were at the pdoc's.
I do NOT want meds unless it gets bad. I hate pills so bad, I just can't express to you. I am 33, and I feel sick all the time. Belly aches, head aches. I don't want sex. I have tried so many meds! I have to take them, I know. We try new ones often......I'm just frusted I guess.
I am a happy girl usually, I promise! (I would rather see the cats than be depressed!!) Anyhow, thanks for listening. And thanks for posting. I feel better now.

 

Re: My meds heathermom

Posted by Sad Panda on September 5, 2004, at 0:21:15

In reply to Re: My meds, posted by heathermom on September 4, 2004, at 12:58:48

> Hey! Yes, I do hallucinate from time to time. It was only recently that I realized they were just that, hallucinations!! Since I was a teenager, I thought I could see ghosts from the corners of my eyes, or animals, mice, you name it! I figured that this happened to everyone! I hear radios when I am trying to sleep.....I hate that!!!! (There's more, but you get the idea.)
> I always told my husband about the ghosts, and he just thought I was silly. We never put 2 and 2 together. I had recently complained about some parent's at my son's football practice laughing at me, and poking fun. Well, my hub was w/ me. The parents had all gone home. No one was there, and I was not only being paranoid, (also classic for me), but hallucinating. That was what got my hub, NOT ME, doing some detective work on the web. The next day we were at the pdoc's.
> I do NOT want meds unless it gets bad. I hate pills so bad, I just can't express to you. I am 33, and I feel sick all the time. Belly aches, head aches. I don't want sex. I have tried so many meds! I have to take them, I know. We try new ones often......I'm just frusted I guess.
> I am a happy girl usually, I promise! (I would rather see the cats than be depressed!!) Anyhow, thanks for listening. And thanks for posting. I feel better now.
>
>

Do you know which med is making you the sickest? I would be inclined to replace one of them with an antipsychotic. I would guess Lithium would give you the most grief, I'd try replacing it with some Risperdal, Geodon or Abilify. Seroquel & Zyprexa are very good AP's but are much more likely to cause weight gain. Also, it would be worth while getting your Thyroid checked as Lithium can cause it to malfunction which can also cause weight gain & depression.

Cheers,
Panda.


 

Re: My meds

Posted by heathermom on September 5, 2004, at 10:07:49

In reply to Re: My meds heathermom, posted by Sad Panda on September 5, 2004, at 0:21:15

You know, I think that it is probably the topamax! That is why it was working on the food issue. I am terrified of gaining weight. Absolutely terrified. My brother gained a lot on zyprexa. I am afraid to gain. I am afraid to want to binge and purge again. It's often when I am depressed that I do those things.
It's funny what we'll trade, isn't it? I have never had a problem w/ the lithium. That has been a standard for years. I would not stop it. Thirst is the only thing it does to me, and that is a good thing, I think. It keeps you from getting uti's! lol.
I just feel those feelings of distress. You know, I have to clean the house, NOW!! I have to keep things a certain way, OR ELSE! The cats are here. I want to eat. I just feel like I'm sinking. Maybe this is natural progression? I have some of that ambilify in the cupbord for if I get crazy manic. I hate pills. What do you take? Are you afraid of side effects?

 

Re:My meds heathermom,

Posted by 4mygrls on September 6, 2004, at 23:13:34

In reply to Re: My meds, posted by heathermom on September 4, 2004, at 12:58:48

I'm surprised you haven't tried an anti psychotic. you really should. it would do wonders for your halucinations. You should ask your doc about it. I hope it works out for you soon. Take care and let us know what your pdoc says.
Kathi


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.